MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W060100150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a nanocross elite to treat a severely calcified lesion in the proximal superficial femoral artery (sfa).No embolic protection was used.A non medtronic inflation device was used to inflate the device.The ifu was prepped with no issues reported.There was no damage to the device or the packaging.The device passed through a previously deployed stent.No resistance was encountered and no excessive force used.It was reported that a balloon burst occurred when the device was inflated to 8 atm.Another nanacross device 6x150 was used and also burst when inflated to 8atm (nominal pressure) at an area just below where the first balloon burst.All fragments of the balloons were retrieved.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: a 6fr sheath and a non-medtronic guidewire were used in the procedure.Contrast fluid was used to inflate the balloon and negative prep was performed.A nanocross balloon was used to complete the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8248393
Report Number2183870-2019-00021
Device Sequence Number1582748
Product Code LIT
UDI-Device Identifier00821684067109
UDI-Public00821684067109
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Catalogue NumberAB14W060100150
Device Lot NumberA704716
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/29/2019
04/03/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/15/2019
04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1